Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 4, 2010, 5:12 PM MDT for Elbert County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2010, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 4, 2010, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Elbert County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS55 KBOU 042312
FFWBOU
COC039-050215-
/O.NEW.KBOU.FF.W.0010.100704T2312Z-100705T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
512 PM MDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 815 PM MDT
* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ELIZABETH...OR 33 MILES
SOUTHEAST OF DENVER. THIS STORM WAS MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK AND ELIZABETH.
DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS
FALLEN FROM THIS STORM IN THE LAST 45 MINUTES. ANOTHER ONE HALF TO
ONE INCH OF RAIN IS POSSIBLE BEFORE THE RAIN DECREASES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLOOD WATERS ARE EXPECTED TO MOVE DOWN RUNNING CREEK FROM ELIZABETH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEASTERN COLORADO.
&&
LAT...LON 3945 10459 3939 10449 3931 10453 3930 10466
3939 10466
$$
BARJENBRUCH2 follow-up statements
579
WGUS75 KBOU 042352
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT SUN JUL 4 2010
COC039-050215-
/O.CON.KBOU.FF.W.0010.000000T0000Z-100705T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-
552 PM MDT SUN JUL 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WEST
CENTRAL ELBERT COUNTY...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM 10 MILES WEST OF ELIZABETH...OR
ABOUT 32 MILES SOUTHEAST OF DENVER. THIS STORM WAS MOVING EAST
AT 15 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK AND ELIZABETH.
DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN IN
THE WARNING AREA IN THE LAST HOUR. ALSO A FEW FLOODED BASEMENTS
HAVE OCCURRED JUST EAST OF ELIZABETH ALONG RUNNING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEASTERN COLORADO.
&&
LAT...LON 3945 10459 3939 10449 3931 10453 3930 10466
3939 10466
$$672
WGUS75 KBOU 050209
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
809 PM MDT SUN JUL 4 2010
COC039-050219-
/O.EXP.KBOU.FF.W.0010.000000T0000Z-100705T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-
809 PM MDT SUN JUL 4 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR WEST CENTRAL
ELBERT COUNTY...
RAIN AND FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER
EXPECTED.
LAT...LON 3945 10459 3939 10449 3931 10453 3930 10466
3939 10466
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SUN JUL 4 2010 .SHORT TERM...THE PLAINS ARE BEGINNING TO DESTABILIZE AS MORE AND MORE CELLS FIRING OFF THE FOOTHILLS ARE ABLE TO MOVE FARTHER EAST. HOWEVER...LOOKING AT THE VERTICAL DEVELOPMENT OF THE CU OUTSIDE AND AT ACARS SOUNDINGS...THERE IS QUITE A STRONG CAP THAT REMAINS. AS THE UPPER TROUGH CURRENTLY OVER UTAH MOVES CLOSER AND PROVIDES AN INCREASE IN QG LIFT AND THE OVERCAST SKIES NOW CLEARING PROVIDING HEATING FROM BELOW...SHOULD HELP BREAKDOWN THE CAP MID TO LATE AFTERNOON. CURRENTLY A FEW STORMS OVER THE PALMER DIVIDE HAVE BEEN ABLE TO SUSTAIN FOR A BIT AS THEY ARE OVER HIGHER TERRAIN AND THE CAP IS WEAKENING EASIER THERE. A TORNADO HAS BEEN ISSUED FOR THE NORTHERN COLORADO BORDER AS STORMS IN WYOMING HAVE BEEN PRODUCING SEVERAL TORNADOES. BELIEVE IT WILL STILL BE A FEW MORE HOURS BEFORE WE SEE ANYTHING REALLY GET GOING STRONG IN OUR FORECAST AREA. STORMS OVER THE HIGHER TERRAIN WILL HELP WEAKEN THE CAPPED MOIST ENVIRONMENT ON THE PLAINS IN THE LATE AFTERNOON AND EVENING. WINDS ALOFT WILL HELP THE STORMS MOVE ABOUT 10 TO 15 KNOTS SO MAJOR FLOODING IS NOT EXPECTED. HOWEVER WITH SUCH A MOIST ENVIRONMENT STORMS WILL HAVE THE POTENTIAL THIS EVENING AND TONIGHT TO PRODUCE HEAVY RAIN IN EXCESS OF 2 INCHES AN HOUR OUT OF THE STRONGER STORMS. AS THESE STORMS BECOME MORE NUMEROUS...SMALL STREAMS AND STREETS MAY HAVE SMALL FLOODING ISSUES. MIXED LAYER CAPES OF AROUND 1000 J/KG AND ENOUGH SHEAR WITH COOLING ALOFT FROM THE PASSING UPPER TROUGH LATER TONIGHT WILL ALLOW LARGE HAIL AND A POSSIBLE TORNADO BE THE MAIN THREATS. EXTENDED HIGHER POPS THIS EVENING AND SLOWED THE DECREASE EVEN FURTHER AS THE UPPER LOW WILL NOT PASS OVER NORTHEASTERN COLORADO UNTIL EARLY MONDAY MORNING. COULD SEE SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS PAST MIDNIGHT INTO THE MORNING HOURS OVER THE EASTERN PLAINS. TOMORROW WILL BE A MUCH QUIETER DAY AS SUBSIDENCE ON THE BACKSIDE OF THE TROUGH KEEPS POPS TO A MINIMUM. ONLY THE MOUNTAINS HAVE A SLIGHT CHANCE OF A FEW LIGHT RAIN SHOWERS AS DRIER AIR MOVES IN. TEMPERATURES WILL BE SIMILAR TO TODAY WITH SLIGHT WARMING OVER THE PLAINS BY A FEW DEGREES. WINDS WILL BE LIGHT SO NO FIRE WEATHER CONCERNS. .LONG TERM...THE NEXT IN A SERIES OF ACTIVE SHORTWAVE IMPULSES SWING OUT OF THE PACIFIC NORTHWEST AND ACROSS NORTHERN COLORADO TUESDAY AFTERNOON INTO WEDNESDAY...ONCE AGAIN IMPACTING AREAS MAINLY EAST OF THE FRONT RANGE. A SFC COLD FRONT ORGANIZING OUT AHEAD OF THE MAIN TROUGH IS PROGGED BY THE NAM TO GFS TO SLIDE SOUTHWARD OUT OF SRN WYOMING/WRN NEBRASKA AND ACROSS NERN COLORADO BY LATE TUESDAY MORNING. DURING THE AFTERNOON MODEL X-SECTIONS AND SOUNDINGS SHOW MOIST E-NELY UPSLOPE FLOW DEEPENING ON THE PLAINS WITH PRECIPITABLE WATER VALUES RISING FM ABOUT A HALF INCH IN THE MORNING TO AROUND AN INCH BY 00Z/WED...TO AROUND 1.25 INCH DURING THE EVENING. MEANWHILE AT THE SAME TIME SLY MID-LEVEL FLOW IN ADVANCE OF THE TROUGH TRANSPORTS A NARROW PLUME OF SUBTROPICAL MOISTURE UP FM NEW MEXICO AND OVER ERN PORTIONS OF COLORADO FURTHER MOISTENING THE COLUMN OVER THE AREA. BY 00Z/WED NAM INDICATES SFC BASED CAPES OVER 2000 J/KG IN THE VICINITY OF WHAT APPEARS TO BE A STALLED SFC FRONTAL BNDRY SITTING ALONG THE SPINE OF THE PALMER DIVIDE. QPF FIELDS OFF THE NAM AND GFS INDICATE A BULLS EYE OF 2-4 INCH RAINFALL 3-HR TOTALS TUESDAY EVENING WITHIN A ZONE OF STG LOW-LEVEL CONVERGENCE AND SHEAR ALONG THE FRONT...CENTERED AROUND THE LIMON AREA. PAST COUPLE MODEL RUNS HAVE INDICATED A SIMILAR QPF PATTERN. MINOR IMPULSES TRANSLATING ALONG THE BOTTOM OF THE MAIN TROUGH ARE LIKELY TO PRODUCE CONVECTION IN OTHER PARTS OF THE CWFA THROUGH THE NIGHT. AFTER MIDNIGHT WITH ALL OF THE MOISTURE AND OUTFLOW BNDRYS FLOATING AROUND PRETTY GOOD BET WE/LL SEE SOME LOCALLY DENSE FOG ON THE PLAINS. WHILE ALL THIS IS GOING ON...MTN AREAS INCLUDING THE WRN VALLEYS SHOULD ESCAPE WITH LITTLE MORE THAN ISOLATED TO WIDELY SCATTERED AFTN AND EVE -SHRA/-TSTMS ALONG WITH NOT MUCH COOLING. BY WEDNESDAY...AMBIENT HIGH PLAINS AIRMASS REMAINS RELATIVELY COOL AND MOIST WITH GENERAL TROUGHING OVER THE REGION AND WEAK LOW-LEVEL UPSLOPE FLOW EAST OF THE MTNS. LOOKING FOR MAX TEMPS ON THE PLAINS TO BE AS MUCH AS 12-15F BELOW AVERAGE. AVG HIGH AT DENVER AT THIS TIME IS 87F. ATMOSPHERE LOOKS A BIT MORE STABLE OUT ACROSS THE PLAINS...SO RAIN CHANCES EXPECTED TO DROP OFF OUT THERE. CLOSER IN TO THE FRONT RANGE MONSOONAL MOISTURE STILL IN PLACE AND WITH DIABATIC HEATING SHOULD SEE RE-DEVELOPMENT OF SHWRS AND STORMS BY AFTERNOON. LIGHTER FLOW MAY PRODUCE A FEW HVY RAIN MAKERS IN AND NEAR THE FTHLS LATE IN THE DAY. BY THURSDAY...SHORTWAVE TROUGH MOVES OUT MAKING WAY FOR AN UPPER RIDGE TO BUILD IN THE FM 4-CORNERS REGION. WARMING BEGINS ALOFT INITIALLY EVENTUALLY MIXING DOWN TO THE GROUND THRU THE DAY. SHOULD SEE AFTERNOON TEMPS RETURNING TO THE LOWER 80S ON THE PLAINS. FRIDAY AND BEYOND...MEDIUM RANGE MODELS SHOW RESUMPTION OF THE MONSOON MOISTURE PLUME COMING UP FM NRN MEXICO BENEATH THE UPPER RIDGE SITTING OVER THE REGION. AS A RESULT SHOULD SEE AN INCREASED CHANCE FOR SOAKING RAINFALL FROM WARM CORE CONVECTION. LOOKING FOR TEMPS TO BE NEAR OR SLIGHTLY ABOVE NORMAL DURING THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN THE LATE AFTERNOON AND EVENING AND INSTRUMENT APPROACHES TO KDEN WILL LIKELY BE NEEDED. THERE MAY BE SOME LOCALIZED IFR CEILINGS/VISIBILITIES IN THE RAIN THIS EVENING. SHOWERS WILL DIMINISH AFTER MIDNIGHT BUT LOW CEILINGS WILL LIKELY PERSIST INTO TUESDAY MORNING. EXPECT CEILINGS TO IMPROVE AFTER 15Z WITH VFR CONDITIONS PREVAILING THROUGH MONDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR LARIMER...WELD...LOGAN AND MORGAN COUNTIES UNTIL 8 PM MDT TONIGHT. KRIEDERMAN/BAKER
Hazardous weather outlook, Jul 4, 1:48 PM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 148 PM MDT SUN JUL 04 2010 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 148 PM MDT SUN JUL 04 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRST DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON BECOMING MORE NUMEROUS AS THEY SPREAD ONTO THE PLAINS IN THE LATE AFTERNOON AND EVENING HOURS. THE PLAINS WILL REMAIN MAINLY STABLE UNDER A CAP THROUGH 3 PM AT LEAST UNTIL AN UPPER TROUGH CURRENTLY OVER UTAH MOVES CLOSER. SOME OF THE STORMS ON THE PLAINS WILL BE ABLE TO PRODUCE LARGE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS UP TO 60 MPH. THERE IS A POSSIBILITY THAT STORMS NEAR THE WYOMING BORDER WILL BE ABLE TO PRODUCE AN ISOLATED TORNADO. THE STORMS OVER THE PLAINS THIS EVENING WILL HAVE A THREAT OF HEAVY RAINFALL OF UP TO TWO INCHES IN AN HOUR. THUNDERSTORMS WILL END OVER THE MOUNTAINS DURING THE EVENING...THEN SLOWLY DIMINISH FROM WEST TO EAST OVER THE PLAINS AFTER MIDNIGHT. SOME STORMS WILL BE ABLE TO LAST INTO THE EARLY MORNING HOURS OVER THE PLAINS AS AN UPPER TROUGH AXIS PASSES OVER NORTHEASTERN COLORADO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BY MONDAY DRIER AND WARMER AIR WILL SPREAD EASTWARD ACROSS THE OUTLOOK AREA AS A WEAK HIGH PRESSURE RIDGE PASSES OVER THE REGION. ON TUESDAY...YET ANOTHER UPPER AIR WEATHER DISTURBANCE ACCOMPANIED BY A RATHER STRONG COLD FRONT WILL SWING OUT OF THE PACIFIC NORTHWEST AND OVER NORTHERN COLORADO. THE RESULT WILL BE COOLER TEMPERATURES MAINLY EAST OF THE MOUNTAINS AND AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS LATE TUESDAY THROUGH THURSDAY. SOME OF THE THUNDERSTORMS TUESDAY NIGHT ON THE PLAINS OF NORTHEAST COLORADO MAY TURN SEVERE WITH LARGE HAIL AND HEAVY RAINFALL A POSSIBILITY. DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM THIS AFTERNOON. KRIEDERMAN/BAKER
In the hours before
Special weather statement, Jul 4, 3:51 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 351 PM MDT SUN JUL 4 2010 COZ030-031-033-035-042230- JACKSON COUNTY BELOW 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 351 PM MDT SUN JUL 4 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARIMER COUNTY NORTHEASTERN JACKSON COUNTY AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF WALDEN...OR 58 MILES WEST OF FORT COLLINS...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WALDEN... GLENDEVEY...FOUR CORNERS...COWDREY AND BROWNLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4098 10589 4065 10580 4061 10639 4099 10642 TIME...MOT...LOC 2151Z 249DEG 18KT 4072 10616
Local storm report, Jul 4, 4:26 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 NNE LARKSPUR 39.20N 104.88W
07/04/2010 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0405 PM HAIL 5 ESE ASPEN PARK 39.49N 105.18W
07/04/2010 M1.00 INCH JEFFERSON CO AMATEUR RADIO
0346 PM HAIL 3 SW CONIFER 39.49N 105.34W
07/04/2010 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0338 PM HAIL DENVER INTL AIRPORT 39.87N 104.67W
07/04/2010 M1.00 INCH DENVER CO NWS EMPLOYEE
0317 PM HAIL 2 E ELIZABETH 39.36N 104.56W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0314 PM HAIL 1 E ELIZABETH 39.36N 104.58W
07/04/2010 M1.50 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jul 4, 4:43 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL LARKSPUR 39.18N 104.90W
07/04/2010 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 2 NNE LARKSPUR 39.20N 104.88W
07/04/2010 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0418 PM HAIL AURORA 39.70N 104.81W
07/04/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0405 PM HAIL 5 ESE ASPEN PARK 39.49N 105.18W
07/04/2010 M1.00 INCH JEFFERSON CO AMATEUR RADIO
0346 PM HAIL 3 SW CONIFER 39.49N 105.34W
07/04/2010 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0338 PM HAIL DENVER INTL AIRPORT 39.87N 104.67W
07/04/2010 M1.00 INCH DENVER CO NWS EMPLOYEE
0317 PM HAIL 2 E ELIZABETH 39.36N 104.56W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0314 PM HAIL 1 E ELIZABETH 39.36N 104.58W
07/04/2010 M1.50 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jul 4, 4:56 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL RED FEATHER LAKES 40.80N 105.58W
07/04/2010 M0.75 INCH LARIMER CO TRAINED SPOTTER
0446 PM HAIL 3 SSE AURORA 39.65N 104.78W
07/04/2010 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0436 PM HAIL LARKSPUR 39.18N 104.90W
07/04/2010 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 2 NNE LARKSPUR 39.20N 104.88W
07/04/2010 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0418 PM HAIL AURORA 39.70N 104.81W
07/04/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0405 PM HAIL 5 ESE ASPEN PARK 39.49N 105.18W
07/04/2010 M1.00 INCH JEFFERSON CO AMATEUR RADIO
0346 PM HAIL 3 SW CONIFER 39.49N 105.34W
07/04/2010 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0338 PM HAIL DENVER INTL AIRPORT 39.87N 104.67W
07/04/2010 M1.00 INCH DENVER CO NWS EMPLOYEE
0320 PM HAIL 3 E ELIZABETH 39.35N 104.55W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0317 PM HAIL 2 E ELIZABETH 39.36N 104.56W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0314 PM HAIL 1 E ELIZABETH 39.36N 104.58W
07/04/2010 M1.50 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jul 4, 5:08 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
508 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 2 NW ELIZABETH 39.38N 104.63W
07/04/2010 M0.75 INCH ELBERT CO TRAINED SPOTTER
0448 PM HAIL RED FEATHER LAKES 40.80N 105.58W
07/04/2010 M0.75 INCH LARIMER CO TRAINED SPOTTER
0446 PM HAIL 3 SSE AURORA 39.65N 104.78W
07/04/2010 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0436 PM HAIL LARKSPUR 39.18N 104.90W
07/04/2010 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 2 NNE LARKSPUR 39.20N 104.88W
07/04/2010 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0418 PM HAIL AURORA 39.70N 104.81W
07/04/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0405 PM HAIL 5 ESE ASPEN PARK 39.49N 105.18W
07/04/2010 M1.00 INCH JEFFERSON CO AMATEUR RADIO
0346 PM HAIL 3 SW CONIFER 39.49N 105.34W
07/04/2010 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0338 PM HAIL DENVER INTL AIRPORT 39.87N 104.67W
07/04/2010 M1.00 INCH DENVER CO NWS EMPLOYEE
0320 PM HAIL 3 E ELIZABETH 39.35N 104.55W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0317 PM HAIL 2 E ELIZABETH 39.36N 104.56W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0314 PM HAIL 1 E ELIZABETH 39.36N 104.58W
07/04/2010 M1.50 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jul 4, 5:11 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 9 NW LIVERMORE 40.89N 105.35W
07/04/2010 M1.00 INCH LARIMER CO TRAINED SPOTTER
0503 PM HAIL 2 NW ELIZABETH 39.38N 104.63W
07/04/2010 M0.75 INCH ELBERT CO TRAINED SPOTTER
0448 PM HAIL RED FEATHER LAKES 40.80N 105.58W
07/04/2010 M0.75 INCH LARIMER CO TRAINED SPOTTER
0446 PM HAIL 3 SSE AURORA 39.65N 104.78W
07/04/2010 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0436 PM HAIL LARKSPUR 39.18N 104.90W
07/04/2010 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 2 NNE LARKSPUR 39.20N 104.88W
07/04/2010 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0418 PM HAIL AURORA 39.70N 104.81W
07/04/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0405 PM HAIL 5 ESE ASPEN PARK 39.49N 105.18W
07/04/2010 M1.00 INCH JEFFERSON CO AMATEUR RADIO
0346 PM HAIL 3 SW CONIFER 39.49N 105.34W
07/04/2010 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0338 PM HAIL DENVER INTL AIRPORT 39.87N 104.67W
07/04/2010 M1.00 INCH DENVER CO NWS EMPLOYEE
0320 PM HAIL 3 E ELIZABETH 39.35N 104.55W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0317 PM HAIL 2 E ELIZABETH 39.36N 104.56W
07/04/2010 M1.00 INCH ELBERT CO TRAINED SPOTTER
0314 PM HAIL 1 E ELIZABETH 39.36N 104.58W
07/04/2010 M1.50 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:00 PM MDT | Special Weather Statement | BOU | Washington | 30 min |
| Jul 3, 6:05 PM MDT | Special Weather Statement | BOU | Logan | 25 min |
| Jul 4, 3:02 PM MDT | Special Weather Statement | BOU | Elbert | 28 min |
| Jul 4, 3:07 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | BOU | Jackson | 61 min |
| Jul 4, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 47 min |
| Jul 4, 3:51 PM MDT | Special Weather Statement | BOU | Jackson | 39 min |
| Jul 4, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Jackson | 22 min |
| Jul 4, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 48 min |
| Jul 4, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 19 min |
| Jul 4, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 45 min |
| Jul 4, 4:38 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 82 min |
| Jul 4, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 50 min |
| Jul 4, 4:44 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 91 min |
| Jul 4, 4:47 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 58 min |
| Jul 4, 4:56 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 34 min |
| Jul 4, 5:01 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 89 min |
| Jul 4, 5:21 PM MDT | Tornado Warning | BOU | Elbert | 24 min |
| Jul 4, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 38 min |
| Jul 4, 5:35 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 55 min |
| Jul 4, 5:42 PM MDT | Tornado Warning | BOU | Elbert | 33 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.